U.S. doctors online nowAsk doctors free
MD
A female asked:

A cortisone shot i was given three weeks ago caused additional swelling in my knee. ice, rest, anti inflammatory, and pt is not helping. what can i?

2 doctor answers6 doctors weighed in
Dr. Bradley Butkovich
Orthopedic Surgery 27 years experience
Cortisone shots: Should help if they actually got into the knee joint, at the worst they should make no difference. It is possible that the injection did not get into the knee joint and your pain worsened. Studies have shown that the best place to put an injection is on the upper outer aspect of your knee next to the kneecap. If it still hurts i would get it reevaluated.
Dr. Ronald Krauser
A Verified Doctoranswered
A US doctor answeredLearn more
See doc: There are several possibilities. The two that can cause a significant increase in swelling is infection or a steroid flare. The steroid flare usually only lasts a day or two. You need to call the doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 16, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.